The real truth; word to the wise; 1

Tapering off Clozaril; resuming a tricyclic anti-depressant after 25 years

After 4 months, my whole life is falling back into place. A MIRACLE is happening.

No, I was not suicidal at Harvard in Fall 1982 when my roommates complained to the senior tutor and he marched me over to community mental health services.

When I tried to cut my wrists, a year later, in the fall of 1983, when I was on a years leave of absence halfway through my senior year in college, it was because the antipsychotic medication that a psychiatrist put me on (when i was referred to him by my psychologist after I went 3 days without sleep) made me suicidal. I didn’t realize this myself until–after 36 years and 4 more suicide attempts and my brother’s suicide this time last year–i finally figured this out. I was almost constantly suicidal during that whole time, 33 years. I had it at bay during the child-rearing years. But my ex-husband brought it back. Because in the end I was so ill I was begging him to kill me. It was always lurking. Those older anti-psychotics; i just couldn’t stay off of them. This dominated most of my married life. And almost all of the psych meds have a side effect of suicidal ideation.

So now i am going off the Clozaril, which didnt cause suicidal ideation; but my life wasnt worth living. I was so shut down that I was barely even aware of my life passing me by. The new antipsychotic drug, Nuplazid, is mild and DOESN’T CAUSE SUICIDAL IDEATION. At 58, i am picking up the thread of LIVING; which has been there all along. And looking forward to the rest of my life. I am so sad for my brother. I don’t know why he did it.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s